In this correspondence, we describe an approach for the identification of good distance spectra for possibly existing binary linear block codes based on linear programming and the MacWilliams–Delsarte identities. Specifically, the linear program is defined by an expression characterizing the performance of a potential code in terms of its distance spectrum and constraints imposed by the MacWilliams–Delsarte identities. Using the union bound to characterize performance, our results suggest that the best distance spectrum is not a function of signal-to-noise ratio (SNR) above the cutoff rate SNR and also suggest the existence of several unknown, good codes. Characterizing the performance using the maximum spectral error component of the union bound suggests spectral thinning with decreasing SNR.

Linear programming-based optimization of the distance spectrum of linear block codes / Ferrari, Gianluigi; Chugg, K. M.. - In: IEEE TRANSACTIONS ON INFORMATION THEORY. - ISSN 0018-9448. - 49:(2003), pp. 1794-1800. [10.1109/TIT.2003.813483]

Linear programming-based optimization of the distance spectrum of linear block codes

FERRARI, Gianluigi;
2003-01-01

Abstract

In this correspondence, we describe an approach for the identification of good distance spectra for possibly existing binary linear block codes based on linear programming and the MacWilliams–Delsarte identities. Specifically, the linear program is defined by an expression characterizing the performance of a potential code in terms of its distance spectrum and constraints imposed by the MacWilliams–Delsarte identities. Using the union bound to characterize performance, our results suggest that the best distance spectrum is not a function of signal-to-noise ratio (SNR) above the cutoff rate SNR and also suggest the existence of several unknown, good codes. Characterizing the performance using the maximum spectral error component of the union bound suggests spectral thinning with decreasing SNR.
Linear programming-based optimization of the distance spectrum of linear block codes / Ferrari, Gianluigi; Chugg, K. M.. - In: IEEE TRANSACTIONS ON INFORMATION THEORY. - ISSN 0018-9448. - 49:(2003), pp. 1794-1800. [10.1109/TIT.2003.813483]
File in questo prodotto:
File Dimensione Formato  
FeCh03.pdf

non disponibili

Tipologia: Documento in Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 567.76 kB
Formato Adobe PDF
567.76 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11381/1453770
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
social impact